MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL5425V
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned pushed up into the finger of a blue surgical glove.The glove and a bl5425v pack label from lot v7875 were inside a plastic zip lock bag.The cutter's tip protector was not returned.The needle was bent.The port window was in the opened position.There was fluid in the lines.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The inner needle only advances to approximately the center of the port, never reaching the cutting edge.The cutter cannot cut.It should be noted that a bent needle could contribute to poor cutting performance due to binding between the inner and out needle assemblies.The cause of the bent needle cannot be determined.The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
During the procedure the victrector stopped cutting, but the aspiration continued.They opened a backup pack and continued with the surgery with no issue.

Brand Name
STELLARIS PC VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6312339
Report Number0001920664-2017-00045
Device Sequence Number475335
Product Code HQC
UDI-Device Identifier00757770058600
UDI-Public(01)00757770058600(17)180207
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/07/2018
Device Model NumberBL5425V
Device Lot NumberV7875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1